Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 13, 2003, 7:08 AM CDT for Hopkins County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 7:08 AM CDT (12:08 UTC)
- Expired
- Jun 13, 2003, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 168 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 131209 FFWFTW TXC223-131515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 708 AM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 1015 AM CDT * AT 708 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MOST OF THE COUNTY...MOVING EAST AROUND 20 MPH. FLOODING OF THE SERVICE ROADS ON I-30 HAS BEEN REPORTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3301 9584 3296 9531 3337 9530 3322 9583 $$
1 follow-up statement
000 WGUS74 KFWD 131350 FFSFTW TXC223-131515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 849 AM CDT FRI JUN 13 2003 ...A FLASH FLOOD WARNING CONTINUES FOR HOPKINS COUNTY UNTIL 1015 AM CDT... AT 833 AM CDT...THE HEAVIER RAINFALL HAS EXITED THE COUNTY AS OF 850 AM...HOWEVER SMALL STREAMS AND CREEKS WILL TAKE SOME TIME TO RECEDE. DOPPLER RADAR ESTIMATES INDICATE AS MUCH AS 2 INCHES OF RAIN FELL BETWEEN 7 AM AND 8 AM. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3335 9536 3300 9536 3301 9582 3322 9578 $$ 07/BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:00 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 6:00 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 600 AM CDT FRI JUN 13 2003 .AVIATION... BUSY MORNING AVIATION-WISE AS ANOTHER PRE-DAWN MCS MOVES THROUGH THE DFW PTN OF TRACON ONCE AGAIN. FIRST COMPLEX PUSHING SE INTO JOHNSON/ELLIS COUNTIES...BUT OUTFLOW INTERACTIONS AND FEED FROM WEAK LLJ HELPING TO REDEVELOP CONVECTION BACK NWWD TOWARDS JACKSBORO/DECATUR. AS SAID...WILL EXTEND MENTION OF TEMPO MVFR CIGS/VSBYS...AND VRB GUSTS TO 25 MPH FOR HEAVIER CONVECTION DFW AREA THROUGH 15Z...WITH MVFR WACO AREA TIL 16Z OR SO...WITH -SHRA POSSIBLE AFTER 12Z AS WELL. SHOULD SEE BREAKS IN ACTIVITY IN 18-00Z TIME FRAME. MENTION OF CBS/PROB30 GROUPS FOR HEAVY/SVR TSRA RESUME AGAIN IN THE 00Z-12Z TIME FRAME...AS A STRONG LINEAR MCS MOVES THROUGH THE TRACON. 05/ .EARLY MORNING PUBLIC DISCUSSION 335 AM CDT... VERY ACTIVE PATTERN CONTINUES ACROSS NORTH TEXAS THIS MORNING AND THINGS WILL JUST GET EVEN MORE ACTIVE LATE THIS AFTERNOON AND TONIGHT. CURRENT CONVECTION WILL LIKELY CONTINUE TO DEVELOP INTO THE 40 KT LLJ THIS MORNING SO WILL NEED TO HAVE HIGH POPS ACROSS THE NORTH HALF FOR MAINLY THIS MORNING. SEVERE THUNDERSTORMS LOOK PRETTY GOOD AGAIN LATE THIS AFTERNOON AND TONIGHT AS THERE WILL BE BOUNDARIES-A-PLENTY AROUND AND MODELS SHOW WEAK FRONT TO WORK INTO N TEXAS. H5 PVA WILL ENHANCE LIFT ALONG THE BOUNDARY THIS EVENING AND WITH CAPE 2-4K J/KG...STEEP LAPSE RATES AND LITTLE CIN...SEVERE THREAT ON A MODERATE LEVEL LOOKS GOOD. EXPECT THUNDERSTORMS TO DEVELOP MAINLY OUT WEST...WITH ENOUGH SHEAR AND VEERING TO ALLOW SOME SUPERCELLS TO FORM. PRIMARY THREAT SHOULD BE LARGE HAIL AND GUSTY WINDS. SYSTEM SHOULD EVOLVE INTO A LARGE MCS WITH SEVERE THREAT EVOLVING INTO A FLOOD/FLASH FLOOD THREAT OVERNIGHT. BELIEVE THE GFS QPF MAY BE A BIT OVERDONE WITH 5 INCHES...BUT THERE COULD BE SOME AREAS THAT GET THAT MUCH GIVEN PWAT NEAR 2 INCHES ON ETA FORECAST SOUNDINGS. CORFIDI VECTORS AND MINOR THETA-E AXIS ALONG W-E BOUNDARY SUGGEST MCS WILL INITIALLY PROPAGATE E BEFORE TURNING MORE SE AND THEN POSSIBLY S INTO THE MAJOR THETA-E AXIS CLOSER TO 12Z SATURDAY. GIVEN THE AMOUNT OF RAIN RECENTLY...AND THE PRETTY LOW FFG...WE WILL GO AHEAD AND ISSUE A FFA FOR MOST OF N TEXAS FOR TONIGHT INTO SATURDAY MORNING. TEMPS WILL BE TRICKY THE NEXT FEW DAYS AS THEY WILL BE HIGHLY DEPENDANT UPON CONVECTION...OR LACK THEREOF...IN THE AFTERNOON HOURS. H5 LOW LOOKS TO GET CUT-OFF UNDER WRN RIDGE AND THIS...COUPLED WITH THE WEAKENING SURFACE COLD FRONT/TROUGH AXIS...WILL KEEP RAIN CHANCES AROUND INTO THE MIDDLE PART OF NEXT WEEK. FCSTID = 80 DFW 88 70 86 72 / 70 90 60 50 ACT 90 70 87 73 / 40 90 60 50 PRX 87 70 84 71 / 70 90 60 50 DTO 88 70 85 72 / 70 100 60 50 TKI 88 70 85 72 / 70 90 60 50 DAL 89 70 86 72 / 70 90 60 50 TRL 89 68 85 72 / 70 80 60 50 CRS 89 69 86 72 / 50 80 60 50 TPL 91 70 87 73 / 40 90 60 50 .FWD... TX...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY MORNING FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>134...TXZ141>145...TXZ1 56>160...TXZ174.
Hazardous weather outlook, Jun 13, 4:15 AM CDT, 2 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY MORNING...NORTHWEST OF A CAMERON...HILLSBORO...CANTON LINE ... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS TO 70 MPH...ALONG AND NORTHWEST OF A GOLDTHWAITE... DALLAS-FORT WORTH METROPLEX...GAINESVILLE LINE...MAINLY AFTER 6 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE. SCATTERED SUPERCELLS...WILL RAPIDLY DEVELOP NEAR A DEEPENING SURFACE LOW OVER WEST-CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW TORNADOES WILL BE POSSIBLE EARLY ON. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...STORMS SHOULD FORM INTO AN INTENSE SQUALL LINE OR CONVECTIVE COMPLEX AFTER DARK...WITH THE ADDED THREAT OF FLASH FLOODING ACROSS REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN... A THREAT FOR FLOODING WILL PERSIST EARLY SATURDAY. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS...ACROSS ALL OF NORTH TEXAS THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. ISOLATED SEVERE WEATHER WILL BE POSSIBLE EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY WEST OF INTERSTATE 35 BY THIS EVENING...AND OVER THE REMAINDER OF NORTH TEXAS OVERNIGHT. 05/
In the hours before
Local storm report, Jun 13, 2:13 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
150 AM BOWIE TX 1.00 INCH HAIL
06/13/03 MONTAGUE REPORTED BY FIRE DEPARTMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 59 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 37 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 56 min |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Jun 13, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Jun 13, 1:50 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Jun 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Jun 13, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 57 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.